From Abu Dhabi, United Arab Emirates:
I am 42 years old and have had type 2 diabetes for the last 13 years. I have also had hypertension for the past eight years. I take Glizid, four tablets daily, for my diabetes and ramipril, 5 mg, and Amlace, twice a daily for high blood pressure. I am Indian and get the medications from India.
Since starting on the ramipril six months ago, I feel my sexual capabilities have considerably declined. Is this erectile dysfunction due to diabetes for the past so many years or due to the ramipril?
Also, I always find my fasting sugar levels are more than my random, postprandial sugar levels. Why is this?
It is not clear whether the problems you are having with erections are related to diabetic neuropathy worsened by the blood pressure medication, or whether the blood pressure medication is the sole cause of the problem. This requires some management on behalf of you and your physician. For instance, you might try another blood pressure medication. You might try one of the medications used to treat erectile dysfunction. These are options you might try.
With regard to your fasting glucose levels, it is common to have fasting hyperglycemia with diabetes. This is associated with increased production of sugar by the liver. In the normal situation, insulin serves to minimize the excess glucose put out by the liver.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.